Glucocorticoid-induced osteoporosis

D. Den Uyl*, I. E.M. Bultink, W. F. Lems

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Glucocorticoid-induced osteoporosis is one of the most important side-effects of glucocorticoid use, leading to an increased fracture risk. In this review, recent advances in the understanding of the mechanisms of glucocorticoidinduced osteoporosis are summarised. Methods to identify persons at risk for fractures are discussed, as well as the new ACR recommendations for the prevention and treatment of glucocorticoid-induced osteoporosis (2010). Different treatment options are summarised considering the pathogenesis of glucocorticoid-induced osteoporosis. Improved insights into pathogenesis might result in development of new treatment possibilities.

Original languageEnglish
Pages (from-to)S93-S98
JournalClinical and Experimental Rheumatology
Volume29
Issue number5 SUPPL. 68
Publication statusPublished - 2011

Cite this